Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high cholesterol/trigylcerides
Oct 13, 2008

Hi Dr. Henry,

I've started taking meds in 2006 and my VL is now undectable. I am a black male, 46 y.o., 6'2" tall, and 195#. At my last visit my doctor told me that my cholesterol and trig were in the bad range. She is considering putting me on cholesterol lowering medication(s). Overall I am in good health, and I try to take good care of my body. I don't drink, I don't smoke, I get lots of rest, and try to stay stress free. I workout with weight three times a week, and I am thinking about jogging (but I don't want to lose any muscle). I started taking omega-3 fatty acids and I (now) only eat egg whites with breakfast. Do you have any other suggestions for me? I really, really do not want to start taking another medication. By the way, my HAART therapy consists of lexiva, viramune, and epivir.

Response from Dr. Henry

Your HIV regimen is a little unusual with no ritonavir boosted for the Lexiva when using nevirapine (Viramune). An evaluation by a dietician/nutritionist is recommended. A discussion with your HIV specialist regarding whether there are any alternative HIV meds that might be considered to be more fat/lipid friendly. Genetics, diet, aging, and exercise levels all contribute to lipid levels. If there are no alternative more lipid friendly HIV drugs available then diet/exercise is usually tried for a while before utilizing lipid lowering therapy. KH



Previous
sleeplessnes
Next
Why does Atripla cause dizziness?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement